MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 27MECJ-502
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 27mm masters valve was selected for implant.After implant, the surgeon observed that a disc of the prosthesis became dislodged after rotation.The leaflet was retrieved and the valve was explanted.A second 27mm masters valve was implanted.Per the user, the patient remained hemodynamically stable throughout the procedure, but post-operatively, the patient remained in the icu longer and more ischemia time (bypass time) was reflected due to the need for additionally vasopressors and inotropic drugs.The patient is reported to be stable and discharged.
 
Additional Manufacturer Narrative
The reported event of a ¿disc of the prosthesis became dislodged after rotation¿ could not be confirmed.Both leaflets of the returned masters series mechanical heart valve were returned seated within the orifice and able to fully open and close with no resistance occurring.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the leaflet dislodgement remains unknown.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8342075
Report Number2648612-2019-00009
Device Sequence Number1954713
Product Code LWQ
UDI-Device Identifier05414734006453
UDI-Public05414734006453
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot Number6502217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;